Re-up zyprexa

Hey guys, first post here - sorry if im missing any rules or anything, but I was curious and its kinda hard to find an answer.
So i started taking zyprexa a couple of years ago after switching to it from another anti-psychogic, i put on a LOT of weight, like 30-40kg in 2 weeks, but i ended up losing it over the course of a year or so
About 6 months ago i went back to university as a mature age student, and as a result of that and some other unexpected expenses, i was unable to afford to see my psych or get a script for medication for about the last 3 months, now that im able to again, id rather not put the weight back on that i would assume would come with restarting on it, is that a thing that happens, or is it more likely to be a one time thing, the first time you take it?
Id rather find this out now when I dont have to ween back off of it if i want to try something else so itd be a big help to know

Thanks guys, i really appreciate any help or insights you guys can offer :blush:

Welcome @Tandem_mood_cycling

If you find yourself in need of help, just tag a moderator. Type the @ symbol, then our names

@ZombieMombie , @ninjastar , @Moonbeam, @rogueone, and @Bowens

Enjoy your stay with us!

1 Like

As far as the rules go, you should see a pinned topic on top of list that says " Official forum rules (updated)". You have not violated anything.

I will leave it up to those who have experience with Zyprexa to comment on your post.

Welcome to the forum.

1 Like

Welcome to the forum, @Tandem_mood_cycling

1 Like

Zyprexa is a big weight gaining drug.
It’s also known to potentially cause diabetes.

Maybe you can try Lybalvi

It’s olanzapine (Zyprexa) with less weight gain

Welcome to the forum

1 Like

Thanks for the suggestion, ill have a look into it!

1 Like

A possible cheaper option if your insurance will not cover Lybalvi is also Olanzapine with Naltrexone (or generic). I think this is pretty much same thing as Lybalvi/Samidorphan.

1 Like

Welcome @Crusader

If you find yourself in need of help, just tag a moderator. Type the @ symbol, then our names

@ZombieMombie , @ninjastar , @Moonbeam, @rogueone, and @Bowens

Enjoy your stay with us!

3 Likes

it was never a one time thing for me i gained more weight each time i went back on it. i went from being super skinny before sz to 240 lbs on olanzapine then down to 180 lbs on geodon and when i started back on olanzapine i went up to 355. i gained 130 lbs in the first 6 months now i just switched to geodon again because the weight is too much as well as it messing with my cholesterol and blood sugar so i have to be done with it

2 Likes

Damn that sucks to hear, but i appreciate it - i guess ill have a look at going on one thats been suggested here, thankfully being in australia we tend to not pay as much for meds, but i still get hit for like $50 a month for my ad+ap

Thanks everyone, ill post here if/when i do change!

I gained 60 lbs. in 120 days on Zyprexa. It made me crave sugar and want to sleep a lot. I don’t care for the drug, but it is substantially better than the typicals for me.

1 Like

Yeah, zyprexa increases hunger and also thirst. It possibly messes with metabolism as well.

Weight gain might be dose dependent. Like if you take 5mg you are more likely to be able to keep weight under control than on higher doses.

I’m currently on 5mg zyprexa and am able to keep my weight stable. But when I was on higher doses, like 10mg, it was real hard work. I didn’t really get things under control before I got down to lower doses.

Lybalvi is a drug that supposedly fixes this problem. I haven’t tried it myself though.

2 Likes